Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
151 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes tachycardia while having Hashimoto's disease?

Answered by
Dr.
Dr. Benard Shehu

Cardiologist

Practicing since :2004

Answered : 2257 Questions

default
Posted on Tue, 6 Dec 2016 in General Health
Question: Hello, I have mild Hashimoto's and undifferentiated connective tissue disease. Also, I'm in a treatment period for anxiety and obsessive compulsive disorder. My heart rate is always a bit fast (85-95 resting HR, normal blood pressure). In last weeks, I measured my heart rate million times. Then, I visited a cardiologist. My echocardiographic results were normal (Doc said I just have a tiny mitral prolapse, but it is not that clinically meaningful). Also, electrocardiography showed sinus tachycardia (116 bpm). Doctor decided the palpitation and tachycardia are caused by my anxiety, and prescribed Beloc ZOK (Metoprolol succinate) 50 mg per day. I'm on; Levothyroxine 50 mg per day (for my Hashimoto's) Hydroxychloroquin sulfat 200 mg per day (for my UCTD) And also for my OCD and anxiety; Duloxetine (will stop in next 7 weeks) Paroxetine 20 mg (will be reduced in following weeks) Chlorimipramine hydrochloride 75 mg per day (will be raised to 225 in 6 weeks) Risperidone 0.5 mg per day I don't want to take more pills. But the cardiologist prescribed metoprolol althought he said my heart is so healthy. He noticed that those palpitations worsens my life quality and chronic tachycardia would tire my heart in time. Do you think if I HAVE TO take one more medicine (I mean metoprolol) even my heart is healthy? Sincerely, XXXX
doctor
Answered by Dr. Benard Shehu 36 minutes later
Brief Answer:
Following advice

Detailed Answer:
Hi and thank you for asking!
I read your query and understood your concerns.

Based on the data you provided especially your cardiac echo reports you have a healthy heart.

However, you suffer from tachycardia and palpitations that are related to thyroid hormones and your psychological disorders.

Stabilising your HR will have a positive effect on your psychological disorders. This is why I strongly recommend that you should take Betaloc 50 mg per day to stabilise your HR.

Moreover I would recommend to measure thyroid hormones levels to adjust the dose of levothyroxine.

Hope this will be of help!
Wish you health!
Dr. Shehu
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Lab Tests
Medical Topics ,  

Recent questions on  Electrocardiography

doctor1 MD

Hello , i have had IBS since i was around 20 and have always suffered with it but what im experiancing now is a major life changing thing ! i have...

doctor1 MD

I got a 12 yr old and she is been getting dizzy and i check her blood pressure and it was 73/46 and she has been taking spells on me she get dizzy...

doctor1 MD

I am 69 years, weight 80kg, height 66 inches.Have a problem in speech which is not clear and is slur . Not diabetic, always worried about my family...

doctor1 MD

During the Follicular phase: menstral output is dark brown, I become, dizzy, vomit, leg/chest/back pain,next day feel like I ve had a stroke (...

doctor1 MD

Hi. I am experiencing some strange synptoms. When i stand up to walk inget exteemely dizzy and my heart rate spikes. Im concerned. I feel thunping...

doctor1 MD

Kindly provide ECG reporting,